Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 22, 1999, 5:28 PM CDT for Cooper County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1999, 5:28 PM CDT (22:28 UTC)
- Expired
- Apr 22, 1999, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Cooper County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:10 PM CDT | Hail 0.75 | Wooldridge, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMCI 222229 RRA SVRMCI MOC053-222315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 528 PM CDT THU APR 22 1999 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COOPER COUNTY IN MISSOURI * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BLACKWATER...OR 14 MILES SOUTH OF MARSHALL...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAMINE...PILOT GROVE AT 540 PM CDT 7 MILES NORTH OF BELLAIR AT 545 PM CDT BOONVILLE AT 550 PM CDT OVERTON AT 600 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:30 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 22, 4:30 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT THU APR 22 1999 FCST CONCERNS TDY CENTER AROUND ONGOING CONVECTION SHRT TERM...WITH PRECIP AND TEMPS IN LATER PERIODS. CURRENTLY...FRONT MOVING SOUTHEAST THROUGH CWA WITH CONVECTION FIRING UP ALONG IT. HAVE HAD NUMEROUS REPORTS OF FLOODING TODAY ALONG WITH HEAVY RAINS AND HAVE OPTED TO ISSUE FFA FOR COUNTIES TO THE SOUTH AND EAST OF THE FRONT. TEMPS TONITE TRICKY...WITH WARMER TEMPS IN THE SOUTH WITH SOUTHERLY WINDS AND COOLER IN THE NORTH WITH NORTHERLY WINDS AND ALREADY COLDER TEMPS. GENERALLY FOLLOWED FAN GUID WITH TEMPS IN THE UPPER 40S TO AROUND 50...WITH SLIGHTLY WARMER IN THE SOUTH. MODELS AGREE ON SAGGING OF FRONT SOUTH OF FCST AREA IN LATER PERIODS. EVEN THOUGH MODELS HAVE UPPER RIDGE FORMING...WITH SHRT WVS CONTINUING TO EJECT OUT OF THE LOW IN THE SOUTHWEST...ALONG WITH PLENTY OF MOISTURE...HAVE KEPT LOW POPS THROUGH EARLY SAT. GENRLY FOLLOWED FAN GUID...AS FWC SEEMED MUCH TOO WARM WITH NORTH WINDS AND CLOUDS. .EAX... MO...NONE KS...NONE LVQ
In the hours before
Special weather statement, Apr 22, 1:00 PM CDT, 4 hours 28 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 22 1999 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY RAIN... FORECAST: THE BEST CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. THESE STRONG THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO ACCOMPANY THE STRONG STORMS. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NECESSARY...AND EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR FOR WATER PROBLEMS IF THUNDERSTORMS DEVELOP IN THEIR AREA OF CONCERN. IN NORTHWEST MISSOURI...SHOWERS AND THUNDERSTORMS WILL POSSIBLE INTO THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. STILL THE PERSISTENT RAIN MAY CAUSE SOME PROBLEMS WITH RISING WATER. DISCUSSION: A FRONTAL BOUNDARY THAT WAS DRAPED ACROSS NORTHWEST MISSOURI AT MIDDAY...IS EXPECTED TO DROP SOUTHEAST THIS AFTERNOON AND TONIGHT...SO THAT IT WILL BE LOCATED IN SOUTHERN MISSOURI BY FRIDAY MORNING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS...AND AS THESE STORMS TRACK NORTHEAST ALONG THIS BOUNDARY...THE POTENTIAL FOR A TRAINING AFFECT WILL EXIST. PC
Special weather statement, Apr 22, 1:00 PM CDT, 4 hours 28 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 22 1999 ...SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING ALONG WITH HEAVY RAIN... FORECAST: THE BEST CHANCE OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE ALONG AND SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. THESE STRONG THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. HEAVY RAIN WILL ALSO ACCOMPANY THE STRONG STORMS. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NECESSARY...AND EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR FOR WATER PROBLEMS IF THUNDERSTORMS DEVELOP IN THEIR AREA OF CONCERN. IN NORTHWEST MISSOURI...SHOWERS AND THUNDERSTORMS WILL POSSIBLE INTO THE EVENING HOURS...BUT SEVERE WEATHER IS NOT EXPECTED. STILL THE PERSISTENT RAIN MAY CAUSE SOME PROBLEMS WITH RISING WATER. DISCUSSION: A FRONTAL BOUNDARY THAT WAS DRAPED ACROSS NORTHWEST MISSOURI AT MIDDAY...IS EXPECTED TO DROP SOUTHEAST THIS AFTERNOON AND TONIGHT...SO THAT IT WILL BE LOCATED IN SOUTHERN MISSOURI BY FRIDAY MORNING. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS...AND AS THESE STORMS TRACK NORTHEAST ALONG THIS BOUNDARY...THE POTENTIAL FOR A TRAINING AFFECT WILL EXIST. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:23 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.